Alert archive / New York / Areal Flood Warnings in 2017

Areal Flood Warning 27, NWS Buffalo, NY

November 5, 2017Allegany County, Livingston County, Monroe County, New York

NWS Buffalo, NY issued this areal flood warning at Nov 5, 2017, 7:07 PM EST for Allegany County, Livingston County, Monroe County, New York. It was in force for 47 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2017, 7:07 PM EST (00:07 UTC)
Expired
Nov 7, 2017, 6:33 PM EST
In force
47 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Allegany County, NY, Livingston County, NY, Monroe County, NY

The radar

The Buffalo radar (KBUF), 81 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 8:00 PM ESTFLOOD4 Ssw Brighton, NYSEVERAL REPORTS OF FLOODING IN HENRIETTA
Nov 5, 8:30 PM ESTFLOODBrighton, NYSEVERAL REPORTS OF FLOODING IN BRIGHTON
Nov 5, 8:46 PM ESTFLOOD1 Sw Gates-North Gates, NYSEVERAL REPORTS OF FLOODING IN GATES
Nov 5, 8:53 PM ESTFLOOD3 Nw Honeoye Falls, NYFLOODING REPORTED ON RUSH MENDON RD IN RUSH
Nov 6, 6:00 AM ESTFLOOD2 N East Rochester, NYFLOODING IN PANORAMA PLAZA PARKING LOT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.1 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2017-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2017-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

922 
WGUS41 KBUF 060007
FLWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
707 PM EST SUN NOV 5 2017

NYC003-051-055-070000-
/O.NEW.KBUF.FA.W.0027.171106T0007Z-171107T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston NY-Allegany NY-Monroe NY-
707 PM EST SUN NOV 5 2017

The National Weather Service in Buffalo has issued a

* Flood Warning for...
  Livingston County in western New York...
  Allegany County in western New York...
  Monroe County in western New York...

* Until 700 PM EST Monday..

* At 702 PM EST, Doppler radar and automated rain gauges indicated
  that heavy rain was falling over the area. The heavy rain will
  cause flooding. Up to one inch of rain has already fallen.

* Some locations that will experience flooding include...
  Leicester, Geneseo, Livonia, Rochester, Greece, Irondequoit, 
  Chili, Brockport, and Hilton.

Widespread additional rainfall amounts of 1 inch are expected in the 
warned area, with localized areas up to 2 inches possible. Most of 
the additional rainfall will occur this evening through the early 
overnight.

This includes the following highways...
 Interstate 390 between exits 4 and 12.
 Interstate 90 near exit 46.
 Interstate 86 between exits 28 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4200 7830 4252 7830 4252 7804 4267 7795
      4313 7791 4314 7800 4341 7804 4339 7775
      4328 7754 4332 7733 4304 7737 4304 7748
      4295 7748 4294 7758 4268 7760 4267 7749
      4258 7749 4258 7766 4253 7772 4200 7775

$$

Church
6 follow-up statements
322 
WGUS81 KBUF 060333
FLSBUF

Flood Statement
National Weather Service Buffalo NY
1033 PM EST SUN NOV 5 2017

NYC003-060335-
/O.CAN.KBUF.FA.W.0027.000000T0000Z-171107T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegany NY-
1033 PM EST SUN NOV 5 2017

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALLEGANY COUNTY...

The heavy rain has ended. Therefore, the flooding threat has ended.

LAT...LON 4254 7803 4267 7795 4313 7791 4314 7800
      4336 7799 4341 7804 4339 7775 4328 7754
      4332 7733 4327 7738 4304 7737 4304 7748
      4295 7748 4293 7758 4268 7760 4267 7749
      4258 7749 4258 7766 4253 7772 4248 7772

$$

NYC051-055-070000-
/O.CON.KBUF.FA.W.0027.000000T0000Z-171107T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston NY-Monroe NY-
1033 PM EST SUN NOV 5 2017

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EST MONDAY FOR
LIVINGSTON AND MONROE COUNTIES...

At 1025 PM EST, Doppler radar and automated rain gauges indicated 
between one and two inches of rain has fallen in Livingston county 
with around two inches in Monroe county. This combined with existing 
wet conditions has resulted in flooding across the warned area. The 
heavy rain has ended, however flooding will continue overnight as 
water runs off.

There are numerous road closures, especially in the Rochester metro 
area. Smaller creeks will crest before midnight, while larger creeks 
and rivers may take much longer.

In addition, there is flooding on Irondequoit Creek which will 
impact Ellison park and Blossom Road in the Penfield area.

This includes the following highways...
 Interstate 390 between exits 4 and 12.
 Interstate 90 near exit 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4254 7803 4267 7795 4313 7791 4314 7800
      4336 7799 4341 7804 4339 7775 4328 7754
      4332 7733 4327 7738 4304 7737 4304 7748
      4295 7748 4293 7758 4268 7760 4267 7749
      4258 7749 4258 7766 4253 7772 4248 7772

$$

Apffel
091 
WGUS81 KBUF 060830
FLSBUF

Flood Statement
National Weather Service Buffalo NY
330 AM EST MON NOV 6 2017

NYC051-060833-
/O.CAN.KBUF.FA.W.0027.000000T0000Z-171107T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston NY-
330 AM EST MON NOV 6 2017

...THE FLOOD WARNING HAS BEEN CANCELLED FOR LIVINGSTON COUNTY...

The heavy rain has ended, and no additional areal flooding is 
expected to pose a threat to life or property. Some flood warnings 
for specific rivers may still be in effect. Please continue to heed 
any road closures.

LAT...LON 4322 7758 4325 7748 4304 7743 4304 7748
      4303 7753 4316 7756

$$

NYC055-070000-
/O.CON.KBUF.FA.W.0027.000000T0000Z-171107T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe NY-
330 AM EST MON NOV 6 2017

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EST MONDAY FOR
SOUTHEASTERN MONROE COUNTY...

Although the heavy rain has ended, there still will be flooding 
along Irondequoit Creek. This includes in and around Ellison Park in 
the Penfield area. Irondequoit Creek is near crest early this 
morning but is very slow to fall. It is expected to remain at high 
levels for most of today, and possibly into tonight.

Please continue to heed any road closures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4322 7758 4325 7748 4304 7743 4304 7748
      4303 7753 4316 7756

$$

Apffel
930 
WGUS81 KBUF 061713
FLSBUF

Flood Statement
National Weather Service Buffalo NY
1213 PM EST MON NOV 6 2017

NYC055-070000-
/O.CON.KBUF.FA.W.0027.000000T0000Z-171107T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe NY-
1213 PM EST MON NOV 6 2017

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EST MONDAY FOR
IRONDEQUOIT CREEK IN SOUTHEASTERN MONROE COUNTY...

At 1211 PM EST, Water levels remained very high along Irondequoit 
Creek following heavy rain last night. Flooding will continue in 
Ellison Park through at least this evening. Flood waters may impact 
the Panarama Plaza parking lot, and low areas along Blossom Road.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

&&

LAT...LON 4322 7758 4325 7748 4304 7743 4304 7748
      4303 7753 4316 7756

$$

HITCHCOCK
772 
WGUS41 KBUF 061931
FLWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
231 PM EST MON NOV 6 2017

NYC055-080000-
/O.EXT.KBUF.FA.W.0027.000000T0000Z-171108T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe NY-
231 PM EST MON NOV 6 2017

The National Weather Service in Buffalo has extended the

* Flood Warning for...
  Southeastern Monroe County in western New York...

* Until 700 PM EST Tuesday.

* At 227 PM EST, reporting gauges indicate water levels remain very 
  high along Irondequoit Creek following heavy rain Sunday night. 
  Flooding will continue in Ellison Park through Tuesday. Flood 
  waters may impact the Panarama Plaza parking lot, and low areas 
  along Blossom Road through this evening. Water levels will recede 
  very slowly tonight through Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

&&

LAT...LON 4322 7758 4325 7748 4304 7743 4304 7748
      4303 7753 4316 7756

$$

HITCHCOCK
303 
WGUS81 KBUF 070925
FLSBUF

Flood Statement
National Weather Service Buffalo NY
425 AM EST TUE NOV 7 2017

NYC055-080000-
/O.CON.KBUF.FA.W.0027.000000T0000Z-171108T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe NY-
425 AM EST TUE NOV 7 2017

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EST TUESDAY FOR
SOUTHEASTERN MONROE COUNTY...

At 419 AM EST, reporting gauges indicate water levels remain very 
high along Irondequoit Creek. Flooding will continue in Ellison Park 
through today. Flood waters may continue to impact the Panorama 
Plaza parking lot, and low areas along Blossom Road. Water levels 
will recede very slowly today and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

&&

LAT...LON 4322 7758 4325 7748 4304 7743 4304 7748
      4303 7753 4316 7756

$$

TMA
266 
WGUS81 KBUF 072333
FLSBUF

Flood Statement
National Weather Service Buffalo NY
633 PM EST TUE NOV 7 2017

NYC055-072343-
/O.CAN.KBUF.FA.W.0027.000000T0000Z-171108T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe NY-
633 PM EST TUE NOV 7 2017

...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN MONROE
COUNTY...

Flood waters have receded, and are no longer expected to pose a
threat to life or property. Please continue to heed any road
closures.

LAT...LON 4322 7758 4325 7748 4304 7743 4304 7748
      4303 7753 4316 7756

$$

Church

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Nov 5, 6:57 PM EST, 10 minutes earlier.

Area forecast discussion, Nov 5, 6:57 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
657 PM EST Sun Nov 5 2017

.SYNOPSIS...
A cold front will slowly cross the area through early Monday morning
with several rounds of heavy rain and scattered thunderstorms, which
may result in flooding in some areas. High pressure will then bring
mainly dry and cool weather late Monday through Thursday. Even
colder air may arrive at the end of the week following a cold front
Thursday night.

&&

.NEAR TERM /THROUGH MONDAY/...
By early evening the next round of rain, the heaviest yet, will
arrive in Western NY. A strong mid level shortwave with associated
DPVA will spread across the eastern Great Lakes, with strong upper
level divergence in the right entrance region of a 120+ knot upper
level jet situated across Ontario and Quebec. At the same time, a
cold front will slowly push southeast across the area. A baroclinic
wave will develop along the front, and enhance low level convergence
and frontogenesis as the front moves across the region. PWAT reaches
1.4 inches this evening. While this would not be terribly high for
summer, at this time of year these PWAT values are 2-3 standard
deviations above normal. The combination of strong synoptic scale
forcing and anomalous moisture will set the stage for widespread
heavy rainfall across the region.

The heaviest rain will enter Western NY late this afternoon, then
spread rapidly northeast across the region through early evening.
Enough elevated instability exists to support scattered
thunderstorms as well with locally heavy rainfall. The majority of
the heavy rain will fall through about midnight, then taper off to
lighter rain late tonight as the stronger forcing and moisture
convergence moves east of the area. Additional rainfall amounts of 1-
1.5 inches are likely across Western NY and the eastern Lake Ontario
region from late this afternoon through tonight, with somewhat
lesser amounts from the Genesee Valley into the western Finger
Lakes. 2 day storm totals will exceed 2 inches across Western NY and
the eastern Lake Ontario region.

The majority of the severe weather potential will remain across Ohio
and PA where more favorable instability will be found. Expect
initial cellular convection to grow upscale into broken line
segments and progress across eastern Ohio and western PA this
evening. The northern end of this line of storms may clip the
southwest corner of NY with gusty winds and locally damaging winds
not out of the question across the western Southern Tier during the
early to mid evening.

Late tonight and Monday morning the cold front will move southeast
of the area, with showers ending from northwest to southeast. The
deeper synoptic moisture will pull away, but northwest upslope flow
and lake effect clouds will keep a good deal of cloud cover through
the day. While the airmass grows cold enough to support lake effect
clouds, the inversion remains too shallow at 5K feet to support any
lake effect showers. Moderate cold advection on Monday will force
temperatures to fall from the 50s in the morning to the 40s during
the afternoon.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Throughout Monday night through Wednesday night, fairly high surface
pressure will extend from the Northern Plains east into the Great
Lakes region.  This should ensure much needed dry weather for all of
WNY and CNY.  It should be cool however, with highs mostly in the
40s and lows near or below freezing in valley bottoms.

There is only one problem - the NAM and its close variants have
been insistent in developing a surface wave and associated area
of precipitation Tuesday/Tuesday night over PA close to the
inland sections of the Southern Tier. While there is some
credence to this scenario as there should be an upper level jet
over the nation's mid section that could conceivably create a
surface wave, the global models are much drier. For now will
lean toward the dry solution with the relatively high pressure
across the region. Precipitation would like be mostly or all
snow however, so it will be interesting to see if the other
models latch on to the NAM, or if the NAM backs off.

By late Tuesday night, all models are in better agreement with high
pressure settling across the region.  Given saturated ground, valley
fog may result in Southern Tier and some other locations.  Normally
this common occurrence wouldn't bee an issue, but fog formation
could also result in some black ice as temperatures drop into
the 20s.

By Wednesday, high pressure will continue with more dry but cool
conditions.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The coldest air of the very young winter season will arrive this
period as a strong upper level shortwave trough dips southward from
Canada and across the Great Lakes region. In fact this shortwave is
currently advancing northward from Greenland towards the North Pole
this Sunday evening...and will eventually transport arctic air
southward across the Canadian Prairies early this week.

For Thursday this shortwave trough of low pressure, and attendant
surface low will be to our west over the Central Great Lakes.
Southwesterly flow ahead of this feature will bring one more
typically mild, cloudy late autumn day to the Eastern Great Lakes
region with temperatures in the mid 40s to lower 50s. A stray shower
or two cannot be ruled out with the southwest flow, but the better
chance will be Friday night and into early Saturday. Tracking the
shortwave it will not be tapping into any moisture source, with
continental polar air crossing the region late Thursday night and
early Friday morning. Will maintain just chance Pops for
showers/snow showers along a cold front but it may end up
being a dry frontal passage for some.

Behind the cold front Friday and Saturday, 850 hPa temperatures will
be dropping to around -12 to -16C with the cold air to the north.
Looking at 850 hPa temperature climatology for Buffalo...the coldest
temperature recorded at 12Z on the 11th is -12.9C, and the moving
average is -13.6C. This airmass will rival any of the coldest
airmasses that occurred on November 10th and 11th, and thus will
forecast temperatures even below what the model guidance has. There
is still some uncertainty with the timing of the cold front, and we
could see a few 'mild hours' Friday before the cold front sweeps
through with falling temperatures during the day...especially
towards the east. Highs later Friday and Saturday will likely be in
the low to mid 30s...with overnight lows Friday night and Saturday
night in the teens to 20s. Warmest areas will be right along the
shoreline where a lake still in the 50s will moderate the falling
overnight temperatures.

Since the source of this airmass is from the dry continental region,
lake effect response will be limited. Will hold onto a chance pop
into Friday evening for some lake snow showers south/southeast of
the lakes for scattered light lake effect snow showers. After this a
broad and strong area of high pressure will maintain precipitation
free weather Friday night through Saturday night...and possibly
through the remainder of the weekend. Below normal temperatures are
expected to persist through the weekend...with Sunday perhaps not as
cold with temperatures nearing the lower 40s.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Moderate to heavy rain and scattered thunder spreading across
western NY. This will produce additional areas of MVFR to IFR VSBY.
The heavier rain will taper off to light rain after midnight, with
the light rain ending from northwest to southeast Monday morning as
a cold front moves across the area.

IFR CIGS will become more widespread even at lower elevations this
evening and continue through much of tonight as the cold front
slowly crosses the area. On Monday IFR and MVFR CIGS will improve to
VFR through the course of the day.

Outlook...
Tuesday through Friday...Mainly VFR.

&&

.MARINE...
Winds will become northwest on Monday behind a cold front. This will
bring another period of Small Craft Advisory conditions to the south
shore of Lake Ontario. High pressure will then bring a period of
lighter winds Tuesday through Wednesday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch through Monday afternoon for NYZ004>008-014.
     Flood Watch through Monday afternoon for NYZ001>003-010>013-
     019>021-085.
MARINE...Small Craft Advisory from 6 AM to 10 PM EST Monday for LOZ043-
         044.
         Small Craft Advisory from 4 AM to 4 PM EST Monday for
         LOZ042.
         Small Craft Advisory until 7 PM EST Monday for LOZ045.

&&

SYNOPSIS...CHURCH/HITCHCOCK
NEAR TERM...CHURCH/HITCHCOCK
SHORT TERM...ZAFF
LONG TERM...THOMAS
AVIATION...CHURCH/HITCHCOCK
MARINE...CHURCH/HITCHCOCK
Hazardous weather outlook, Nov 5, 4:18 AM EST, 14 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
418 AM EST Sun Nov 5 2017

NYZ001>008-011-013-014-061000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Genesee-Livingston-Ontario-
418 AM EST Sun Nov 5 2017

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-012-019>021-085-061000-
Northern Erie-Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie-
418 AM EST Sun Nov 5 2017

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered thunderstorms are expected this evening and tonight. Some
of these storms may contain strong gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ030-042>045-062>065-SLZ022-024-061000-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
418 AM EST Sun Nov 5 2017

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-061000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
418 AM EST Sun Nov 5 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are expected this evening and tonight. Some
of these storms may contain strong gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Nov 5, 3:50 PM EST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Buffalo NY
350 PM EST SUN NOV 5 2017

NYZ010-085-052115-
Southern Erie-Northern Erie-
350 PM EST SUN NOV 5 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ERIE COUNTY...

At 347 PM EST, a strong thunderstorm was located near Angola On The
Lake, or 15 miles west of Hamburg, moving northeast at 40 mph.

Winds gusts 40 to 50 mph are possible with this storm, strongest
near the Lake Erie shoreline.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Lackawanna, Depew, Lancaster,
Hamburg, East Aurora, Elma and Orchard Park.

This includes Interstate 90 between exits 57 and 52.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not driveour vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4267 7912 4273 7908 4276 7898 4280 7892
      4283 7893 4285 7892 4295 7868 4272 7855
      4266 7913
TIME...MOT...LOC 2047Z 246DEG 36KT 4270 7914

Church

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 8:04 PM ESTAreal Flood WarningBUFMonroe24 hr
Nov 5, 8:23 PM ESTAreal Flood WarningBUFCayuga, Ontario, Wayne24 hr
Nov 5, 9:26 PM ESTRiver Flood WarningBUFErie, Genesee36 hr
Nov 5, 9:26 PM ESTRiver Flood WarningBUFErie, Genesee, Niagara, Wyoming41 hr
Nov 5, 9:48 PM ESTAreal Flood WarningBUFJefferson, Lewis, Oswego24 hr
Nov 5, 10:54 PM ESTRiver Flood WarningBUFCattaraugus, Chautauqua, Erie, Wyoming11 hr
Nov 6, 12:14 AM ESTRiver Flood WarningBUFLivingston, Monroe20 hr
Nov 6, 4:50 AM ESTRiver Flood WarningBUFGenesee, Monroe46 hr
Nov 6, 5:33 AM ESTRiver Flood WarningBUFMonroe14 hr
Nov 6, 5:33 AM ESTRiver Flood WarningBUFErie, Niagara3 days

Nearby

Areal Flood Warnings in New York, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.